MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Catalog Number 1012445-15
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.Visual inspection was performed on the returned device.The reported failure to advance could not be replicated in a testing environment as it was based on operational circumstances.Device analysis noted that the hypotube was separated distal to the nose of the hub and the balloon had a radial rupture distal to the proximal balloon marker.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported failure to advance.A conclusive cause for the noted shaft separation and balloon ruptures could not be determined since limited information was reported.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the nc trek did not cross the calcified and moderately tortuous lesion for this patient, however, it was not due to patient anatomy.The patient was treated with competitor device to complete the procedure.There were no other device issues noted.The patient experienced no untoward effects as a result of the failure to cross and there was no reported clinically significant delay in the procedure.No additional information was provided.Device analysis revealed a balloon rupture and proximal shaft separation, however, after follow up with the customer, it is not known when the rupture of the balloon and the proximal shaft separation occurred.This did not occur during use in the patient, nor was any injury to the patient reported.The device was prepped without issue and according to the instructions for use.The correct device was returned.No additional information was provided.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9194454
Report Number2024168-2019-12635
Device Sequence Number3671637
Product Code LOX
UDI-Device Identifier08717648151651
UDI-Public08717648151651
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number1012445-15
Device Lot Number81103G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2019
Initial Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1